Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anal itching
Jan 30, 2009

Dr keith, for the past 7 months of taking ARV meds, im doing ok, although just recently im experiencing severe anal-rectal itching, sometimes lessions.could this mean im having rectal cancer or another oppurtunistic infection? thanks

Response from Dr. Henry

Anal itching is common in the general population and may be more common in HIV+ persons. Hygiene issues or a localized fungal infection are common causes. An examination by your primary care provider and/or HIV specialist is recommended to determine the likely cause upon which to base a treatment recommendation. Cancer or a serious opportunistic infection are possible but less likely causes and again the work-up should start with a physical examination. KH



Previous
side effects
Next
wbc count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement